Related Experiment Videos
[Bleeding complication due to accumulation of low-molecular-weight heparin in a patient with renal insufficiency]
S Schneiter1, U Huynh-Do, M Heizmann
1Abteilung für Nephrologie, Kantonsppital Aarau.
Abstract:
We report of a 71-year-old woman with a history of chronic analgesic nephropathy, who underwent coronary angiography. Because of anterior ventricular aneurysm, anticoagulation with nadroparine was installed. Continued ACE-inhibitor and ASA with additional intravenous contrast substance lead to acute tubular necrosis with rapid decline of the renal function. Due to accumulation of the low molecular weight heparin, the patient developed an extensive retroperitoneal haematoma with circulatory shock and temporary anuric kidney failure. Low molecular weight heparins are commonly used during percutaneous coronary interventions. They are as safe and efficient compared to unfractioned heparin. But due to their renal elimination, they have to be monitored by measuring anti-factor Xa-activity if creatinine-clearance is <30 ml/min.
Related Concept Videos
Anticoagulant Drugs: Low-Molecular-Weight Heparins
Hemodialysis II: Procedure and Complications
Venous Thrombosis III: Interprofessional Care
Disorders of Hemostasis
Thromboembolic Disorders
Two factors primarily cause thromboembolic conditions.
Renal Failure: Dose Adjustments
Reduced renal clearance and elimination rate are common outcomes of renal impairment. These alterations lead to a prolonged elimination half-life and an altered apparent volume of distribution for drugs. As a result, dosage adjustments are typically necessary to maintain optimal drug levels in the body.
However, dosage adjustments...
Venous Thrombosis IV: Nursing Management